MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS); PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS); PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Enzyme Elevation (1838); Hypoxia (1918); Thrombosis/Thrombus (4440)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent an initial left total knee arthroplasty.Approximately 7 days post implantation, the patient presented with shortness of breath.The patient was admitted for pulmonary embolism without acute cor pulmonale, elevated troponins, and acute myocardial injury.The patient was placed on additional anticoagulants and oxygen and discharged 3 days later.Approximately 2 weeks later, the patient was diagnosed with deep vein thrombosis of the left calf.The patient is taking eliquis.No further complications were reported at this time.
 
Additional Manufacturer Narrative
(b)(4).A 71 year old female developed pulmonary embolism on post op day 7 and required hospital admission for treatment of pe.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Deep vein thrombosis (blood clot), or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Despite prophylaxis, dvts can still develop which can then break free within the vessel and occlude or block the blood flow in the lungs, known as a pulmonary embolism (pe).If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-03464, 3007963827-2022-00321, 0002648920-2022-00252.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15971233
Report Number3007963827-2022-00322
Device Sequence Number5525739
Product Code MBH
UDI-Device Identifier00889024237247
UDI-Public(01)00889024237247(17)270314(10)65302444
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42512400710
Device Lot Number65302444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight110 KG
Patient RaceWhite